MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during pullback of a boston charger.035 6x120 pta balloon, the balloon brought the glidesheath back with it causing it to prolapse.The patient was reported to be fine.The procedure outcome was successful.Additional information was received on 9/10/2018.The procedure being performed was a peripheral procedure (leg case) being performed via pedal access.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date.The actual device was returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update and provide the completed investigation results.One 5fr glidesheath slender was returned for evaluation.No other components were received with the sheath.Visual inspection revealed that the sheath was folded in reverse and exited through the valve in the opposite direction.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the boston scientific charger 6mm x 120mm balloon dilation catheter that was used with the sheath could have repeated inflation and deflations of the balloon coupled with off axis movement created a constriction which led to negative pressure around the inner lumen which in turn led to inability of parts of the balloon surface to slide freely without the sheath.Very strong withdrawal forces in such instance led to complete reversal and folding of the sheath through the valve as it followed the withdrawal trajectory of its mated device.However, the exact caused of the reported event cannot be definitively determined.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7872343
Report Number1118880-2018-00121
Device Sequence Number13498782
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot NumberVN24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/17/2018
10/22/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date09/18/2018
10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1